Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 185, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 14, 2011, 4:33 PM CST for Edwards County, Wabash County, Wayne County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 4:33 PM CST (22:33 UTC)
- Expired
- Nov 14, 2011, 4:47 PM CST
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 3:04 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WFUS53 KPAH 142233
TORPAH
ILC047-185-191-142315-
/O.NEW.KPAH.TO.W.0185.111114T2233Z-111114T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN WABASH COUNTY IN SOUTHEAST ILLINOIS...
NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 515 PM CST.
* AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTH OF SCHNELL...OR 12 MILES NORTHEAST
OF FAIRFIELD...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
WEST SALEM AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3857 8814 3858 8781 3845 8780 3848 8830
3860 8829 3861 8823 3861 8815
TIME...MOT...LOC 2233Z 262DEG 40KT 3854 8819
$$1 follow-up statement
418
WWUS53 KPAH 142247
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CST MON NOV 14 2011
ILC047-185-191-142257-
/O.CAN.KPAH.TO.W.0185.000000T0000Z-111114T2315Z/
WABASH IL-WAYNE IL-EDWARDS IL-
447 PM CST MON NOV 14 2011
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL
ILLINOIS...AND NORTHERN EDWARDS AND NORTHWESTERN WABASH COUNTIES IN
SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3857 8814 3858 8781 3845 8780 3848 8830
3860 8829 3861 8823 3861 8815
TIME...MOT...LOC 2247Z 262DEG 40KT 3856 8799
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 14, 3:18 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 14, 3:18 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CST MON NOV 14 2011 .DISCUSSION... .SHORT TERM /THROUGH WEDNESDAY NIGHT... THE PRIMARY CONCERNS WITH THIS FORECAST PACKAGE ARE THE SEVERE WEATHER THREAT TONIGHT AND CUMMULATIVE HEAVY RAINFALL THROUGH EARLY WEDNESDAY. EXPECT THUNDERSTORM CONVECTION TO CONTINUE DEVELOPING ACROSS THE NORTH/WEST PART OF THE CWA THROUGH LATE AFTERNOON PER TORNADO WATCH 881 TIL 10 PM. STORM RELATIVE HELICITY VALUES HAD INCREASED BY MID AFTERNOON TO AROUND/IN EXCESS OF 300 ACROSS S IL AND SW IN SO QUITE FAVORABLE CONDITIONS PERSIST FOR SUPERCELL DEVELOPMENT. SOUTHEASTWARD PROPOGATION OF SHOWERS/THUNDERSTORMS WILL OCCUR TONIGHT IN RESPONSE TO THE SOUTHEAST PROGRESSION OF A WEAK SURFACE COLD FRONT. A 500MB SOUTHWEST FLOW WILL THEN CONTINUE THROUGH EARLY WEDNEDAY LAYING THE GROUNDWORK FOR CONTINUED AND WIDESPREAD RAIN IN AS THE SURFACE FRONT STALLS NEAR THE SOUTHERN PARTS OF THE FA. THE END RESULT WILL BE PERIODS OF HEAVY RAINFALL THRU EARLY WEDNESDAY MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FA. TOTAL RAINFALL COULD EXCEED 3 INCHES HERE...TAPERING TO LESS THAN 1/2 INCH ACROSS THE NW PART OF THE FA. HAVE RAISED POPS AND QPF THROUGH TUESDAY. TWEEKED TEMPS...BOTH MAX AND MIN...DOWN A BIT THRU TUE NIGHT. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL DOMINATE THE QUAD STATE REGION THURSDAY AND FRIDAY...WITH THURSDAY MORNING HAVING THE COOLEST TEMPERATURES FOR THE LATTER PART OF THE WEEK. BY THURSDAY AFTERNOON...WARM AIR ADVECTION WILL BEGIN TO WORK INTO SOUTHEAST MISSOURI BEHIND THE DEPARTING RIDGE OF HIGH PRESSURE CENTERED IN THE SMOKY MOUNTAINS BY EARLY THURSDAY EVENING. ENOUGH LIFT...MOISTURE AND INSTABILITY SHOULD BE IN PLACE ON SATURDAY TO PRODUCE WARM ADVECTION SHOWERS IN A FAVORABLE ISENTROPIC CONVEYOR BELT /NEAR A DEVELOPING WARM FRONTAL ZONE/...PER THE PREFERRED ECMWF/CANADIAN GUIDANCE. THE INSTABILITY REMAINS SOMEWHAT ELEVATED VIA THE ECMWF GUIDANCE...SO UTILIZED A DIFFERENTIAL BLEND OF POPS FOR SHOWERS VERSUS THUNDERSTORMS WHILE THE WFO PAH FORECAST AREA REMAINS IN THE WARM SECTOR THROUGH LATE SATURDAY NIGHT. A COLD FRONT IS FORECAST TO MOVE ACROSS THE WFO PAH FORECAST ARE NEXT SUNDAY MORNING. HOWEVER...GIVEN BROAD SOUTHWEST FLOW ALOFT...A SURFACE WAVE IS EXPECTED TO MOVE UP FROM TEXAS SUNDAY NIGHT AND INCREASE RAIN CHANCES AGAIN FROM SOUTH TO NORTH ACROSS THE AREA. THE INSTABILITY STILL LOOKS ELEVATED LATE SUNDAY NIGHT INTO MONDAY...SO ADDED A DIFFERENTIAL POP FOR SHOWERS VERSUS THUNDERSTORMS AGAIN. BY NEXT MONDAY AFTERNOON...A WARM FRONTAL BOUNDARY DEVELOPS AND SHARPENS ALONG AND JUST SOUTH OF THE INTERSTATE 64 CORRIDOR IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THIS SHOULD ENHANCE RAINFALL AGAIN BY NEXT MONDAY AFTERNOON AND EVENING. && .AVIATION... EARLIER TAF FORECASTS INITIALIZED FAIRLY WELL WITH WINDS AND CEILINGS...SO DID NOT MAKE ANY MEASURABLE CHANGES TO ONGOING FORECAST. THE MAIN ADJUSTMENT WAS MADE AS THE COLD FRONT STALLS ACROSS THE WFO PAH TAF SITES THIS EVENING AND INTO TUESDAY MORNING. THE KCGI TAF SITE WAS DISPLACED A LITTLE FARTHER AWAY FROM THE FRONTAL BOUNDAY...SO INTRODUCED MVFR VISIBILITIES/CEILINGS IN THE 11Z-14Z TUESDAY TIME FRAME. THE WORST CONDITIONS...LIFR CEILINGS AND MVFR VISIBILITIES WILL LIKELY HOLD NEAR KPAH...WITH SLIGHTLY HIGHER IFR CEILINGS EXPECTED TO DEVELOP AT KEVV AND KOWB. THE LOWER CEILINGS AND VISIBILITIES WILL LIKELY LAST INTO THE 18Z TUESDAY AND 00Z WEDNESDAY TIME FRAME FOR THE NEXT FORECAST ISSUANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/NEAR TERM...SMITH PUBLIC...SHANKLIN
Hazardous weather outlook, Nov 14, 7:08 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 708 AM CST MON NOV 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 708 AM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE QUAD STATE TODAY AND TONIGHT. THIS AFTERNOON THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY EAST OF A LINE FROM PERRYVILLE TO POPLAR BLUFF MISSOURI WITH THE MAIN THREAT BEING DAMAGING WINDS BUT ALSO WITH A REMOTE CHANCE FOR ISOLATED TORNADOES...MAINLY OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. SOUTHWEST WINDS GUSTING AS HIGH AS 35 MPH TODAY COULD CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE MOTORISTS TRAVELLING ON EAST TO WEST ROADWAYS. BOATERS SHOULD USE EXTREME CAUTION ON AREA WATERWAYS TODAY AS CONDITIONS WILL BE ROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY ON TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. THERE IS A CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT THROUGH SUNDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Nov 14, 10:42 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1042 AM CST MON NOV 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1042 AM CST MON NOV 14 2011 ...WINDS GUSTS 35 TO 45 MPH EXPECTED THROUGH THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 35 AND 40 MPH ACROSS THE ENTIRE QUAD STATE REGION FROM THE LATE MORNING AND THROUGH THE AFTERNOON. WIND GUSTS COULD REACH NEAR 45 MPH OR HIGHER ALONG AND JUST AHEAD OF SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. AT THIS TIME...THE CORRIDOR OF THE STRONGEST WINDS AHEAD OF ANY RAIN WILL LIKELY STRETCH ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI...HARRISBURG ILLINOIS AND OWENSBORO KENTUCKY. THE TIME OF GREATEST CONCERN WILL BE FROM 11 AM CST THROUGH 3 PM CST. DRIVERS OF HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES...WILL LIKELY ENCOUNTER DIFFICULTY IN STEERING...REGARDLESS OF THE ORIENTATION OF THE ROADWAYS. RECREATIONAL BOATERS AND OPERATORS OF OTHER WATERCRAFT ON AREA RIVERS AND LAKES SHOULD RECONSIDER ANY TRAVEL ON WATERWAYS TODAY. WHITE CAPS AND CHOPPY WAVES WILL BE POSSIBLE ON ALL LAKES AND RIVERS...WITH THE WORST CONDITIONS LIKELY TO OCCUR ON NORTH TO SOUTH ORIENTED WATERWAYS. ANY OUTDOOR BURNING SHOULD NOT BE UNDERTAKEN TODAY. ANY FLAMES COULD GET OUT OF CONTROL QUICKLY AND CAUSE HAZARD TO LIFE AND PROPERTY. THE WINDS WILL CONTINUE TO REMAIN GUSTY ALONG AND AHEAD OF A DEVELOPING COLD FRONT EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WINDS WILL GRADUALLY SUBSIDE AFTER THE FRONT MOVES THROUGH THE AREA LATE TONIGHT. SMITH
Special weather statement, Nov 14, 4:23 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 423 PM CST MON NOV 14 2011 MOZ086-087-100-110-142245- BOLLINGER MO-CAPE GIRARDEAU MO-STODDARD MO-WAYNE MO- 423 PM CST MON NOV 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...NORTHERN STODDARD...SOUTHWESTERN CAPE GIRARDEAU AND SOUTHERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CST... AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SHOOK...OR 11 MILES NORTHEAST OF THE WAPPAPELLO LAKE AREA...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ADVANCE... GRASSY... LEOPOLD... BELL CITY... ZALMA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:18 PM CST | Tornado Warning | PAH | Wayne | 27 min |
| Nov 14, 3:26 PM CST | Severe Thunderstorm Warning | PAH | Jefferson, Perry | 34 min |
| Nov 14, 3:48 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 42 min |
| Nov 14, 4:39 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 21 min |
| Nov 14, 5:05 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 25 min |
| Nov 14, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 39 min |
| Nov 14, 5:36 PM CST | Areal Flood Advisory | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 114 min |
| Nov 14, 5:46 PM CST | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Massac, Pope | 44 min |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.